Alert archive / Oregon / Wind Advisories in 2017

Wind Advisory 19, NWS Pendleton, OR

June 11, 2017Kittitas County, Klickitat County, Yakima County, Washington; 6 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Jun 11, 2017, 12:59 PM PDT for Kittitas County, Klickitat County, Yakima County, Washington; 6 counties in Oregon. It took effect at Jun 12, 2017, 10:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2017, 12:59 PM PDT (19:59 UTC)
In effect from
Jun 12, 2017, 10:00 AM PDT
Expired
Jun 13, 2017, 4:00 AM PDT
In force
18 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 112 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2017-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2017-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

879 
WWUS76 KPDT 111959
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1259 PM PDT Sun Jun 11 2017

...Strong Winds in Columbia Gorge and Kittitas Valley on Monday...

.A tight pressure gradient will produce strong west to northwest 
winds across the eastern Columbia River Gorge and the Kittitas 
Valley from late Monday morning until 10 pm. 

ORZ041-WAZ024-026-120400-
/O.NEW.KPDT.WI.Y.0019.170612T1700Z-170613T0500Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
including the cities of Arlington, The Dalles, White Salmon, 
Ellensburg, and Thorp
1259 PM PDT Sun Jun 11 2017

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT MONDAY...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 10 AM to 10 PM PDT Monday.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...Strongest winds over 30 mph and gusts to around 45 mph from
  noon to sunset. 

* IMPACTS...Gusty winds will blow around loose objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving 
difficult...especially for high profile vehicles. Use extra 
caution.

&&

$$
6 follow-up statements
995 
WWUS76 KPDT 120346
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
846 PM PDT Sun Jun 11 2017

...Very windy conditions expected in the Columbia Gorge and 
Kittitas Valley on Monday...

.A tight pressure gradient will produce very windy west to 
northwest winds across the eastern Columbia River Gorge and the 
Kittitas Valley from late Monday morning until 10 pm.

ORZ041-WAZ024-026-121715-
/O.CON.KPDT.WI.Y.0019.170612T1700Z-170613T0500Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
including the cities of Arlington, The Dalles, White Salmon, 
Ellensburg, and Thorp
846 PM PDT Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT
MONDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...The strongest sustained winds over 30 mph and gusts to
  around 45 mph from noon to sunset.

* IMPACTS...The very windy conditions may blow down limbs, trees,
  and power lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
381 
WWUS76 KPDT 121042
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
342 AM PDT Mon Jun 12 2017

...Very windy conditions are expected in portions of north 
central Oregon, northeast Oregon, south central and central 
Washington today...

.A tight pressure gradient will produce very windy west to
northwest winds across the eastern Columbia River Gorge, north
central Oregon, the Blue Mountain Foothills of Oregon, the Oregon
Lower Columbia Basin and the Kittitas valley from this morning or
early afternoon through this evening.

ORZ044-507-508-122000-
/O.EXB.KPDT.WI.Y.0019.170612T2100Z-170613T0500Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Heppner, Condon, and Fossil
342 AM PDT Mon Jun 12 2017

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 2 PM this afternoon to 10 PM
PDT this evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...The strongest sustained winds will be over 30 mph with
  gusts to around 50 to 55 mph from 2 PM this afternoon through 
  10 PM this evening.

* IMPACTS...The very windy conditions may blow down tree limbs,
  whole trees, and power lines. Scattered power outages are 
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ510-122000-
/O.EXA.KPDT.WI.Y.0019.170612T1700Z-170613T0500Z/
North Central Oregon-
including the cities of Dufur and Maupin
342 AM PDT Mon Jun 12 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 10 AM this morning to 10 PM
PDT this evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...The strongest sustained winds will be over 30 mph with
  gusts to around 50 to 55 mph from 10 AM through 10 PM this 
  evening.

* IMPACTS...The very windy conditions may blow down tree limbs,
  whole trees, and power lines. Scattered power outages are 
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

WAZ521-122000-
/O.EXA.KPDT.WI.Y.0019.170612T1700Z-170613T0500Z/
Simcoe Highlands-
including the cities of Goldendale and Bickleton
342 AM PDT Mon Jun 12 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 10 AM this morning to 10 PM
PDT this evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...The strongest sustained winds will be over 30 mph with
  gusts to around 50 to 55 mph from 10 AM through 10 PM this 
  evening.

* IMPACTS...The very windy conditions may blow down tree limbs,
  whole trees, and power lines. Scattered power outages are 
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ041-WAZ024-026-122000-
/O.CON.KPDT.WI.Y.0019.170612T1700Z-170613T0500Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
including the cities of Arlington, The Dalles, White Salmon, 
Ellensburg, and Thorp
342 AM PDT Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT THIS EVENING...

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...The strongest sustained winds will be over 30 mph with
  gusts to around 50 to 55 mph from 10 AM through 10 PM this 
  evening.

* IMPACTS...The very windy conditions may blow down tree limbs,
  whole trees, and power lines. Scattered power outages are 
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
636 
WWUS76 KPDT 121742
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1042 AM PDT Mon Jun 12 2017

...Very windy conditions are expected in portions of north
central Oregon, northeast Oregon, south central and central
Washington through this evening...

.A tight pressure gradient will produce very windy west to
northwest winds across the eastern Columbia River Gorge, north
central Oregon, the Blue Mountain Foothills of Oregon, the Oregon
Lower Columbia Basin and the Kittitas valley through this evening.

ORZ041-WAZ024-026-130500-
/O.CON.KPDT.WI.Y.0019.000000T0000Z-170613T0500Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
including the cities of Arlington, The Dalles, White Salmon, 
Ellensburg, and Thorp
1042 AM PDT Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...West to northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Through this evening.

* IMPACTS...The very windy conditions may blow down tree limbs, 
  whole trees, and power lines. Scattered power outages are 
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ510-130500-
/O.CON.KPDT.WI.Y.0019.000000T0000Z-170613T0500Z/
North Central Oregon-
including the cities of Dufur and Maupin
1042 AM PDT Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...West to northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Through this evening.

* IMPACTS...The very windy conditions may blow down tree limbs, 
  whole trees, and power lines. Scattered power outages are 
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ044-507-508-130500-
/O.CON.KPDT.WI.Y.0019.170612T2100Z-170613T0500Z/
Lower Columbia Basin of Oregon-
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
including the cities of Boardman, Hermiston, Ione, Pendleton, 
Pilot Rock, Heppner, Condon, and Fossil
1042 AM PDT Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING...

* WINDS...West to northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...This afternoon and evening.

* IMPACTS...The very windy conditions may blow down tree limbs, 
  whole trees, and power lines. Scattered power outages are 
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

WAZ521-130500-
/O.CON.KPDT.WI.Y.0019.000000T0000Z-170613T0500Z/
Simcoe Highlands-
including the cities of Goldendale and Bickleton
1042 AM PDT Mon Jun 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...West to northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Through this evening.

* IMPACTS...The very windy conditions may blow down tree limbs, 
  whole trees, and power lines. Scattered power outages are 
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
193 
WWUS76 KPDT 122127
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
227 PM PDT Mon Jun 12 2017

...Very windy conditions will continue across portions of north 
central Oregon, northeast Oregon, south central and central 
Washington through this evening...

.A tight pressure gradient will produce very windy west to
northwest winds across the eastern Columbia River Gorge, north
central Oregon, the Blue Mountain Foothills of Oregon, the Oregon
Lower Columbia Basin and the Kittitas valley through this
evening.

ORZ041-WAZ024-026-130700-
/O.EXT.KPDT.WI.Y.0019.000000T0000Z-170613T0700Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-Kittitas Valley-
including the cities of Arlington, The Dalles, White Salmon, 
Ellensburg, and Thorp
227 PM PDT Mon Jun 12 2017

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...West to northwest 30 to 40 mph with gusts up to 55 mph.

* TIMING...Through this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ510-130700-
/O.EXT.KPDT.WI.Y.0019.000000T0000Z-170613T0700Z/
North Central Oregon-
including the cities of Dufur and Maupin
227 PM PDT Mon Jun 12 2017

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Through this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ044-508-130700-
/O.EXT.KPDT.WI.Y.0019.000000T0000Z-170613T0700Z/
Lower Columbia Basin of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
including the cities of Boardman, Hermiston, Ione, Heppner, 
Condon, and Fossil
227 PM PDT Mon Jun 12 2017

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Through this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

ORZ507-131100-
/O.EXT.KPDT.WI.Y.0019.000000T0000Z-170613T1100Z/
Foothills of the Northern Blue Mountains of Oregon-
including the cities of Pendleton and Pilot Rock
227 PM PDT Mon Jun 12 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT TUESDAY...

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through overnight tonight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

WAZ521-130700-
/O.EXT.KPDT.WI.Y.0019.000000T0000Z-170613T0700Z/
Simcoe Highlands-
including the cities of Goldendale and Bickleton
227 PM PDT Mon Jun 12 2017

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Through this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
087 
WWUS76 KPDT 130706
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1206 AM PDT Tue Jun 13 2017

...Very windy conditions will continue across the Blue Mountain 
Foothills of Oregon and the Kittitas valley through Tuesday. 

WAZ026-131515-
/O.EXP.KPDT.WI.Y.0019.000000T0000Z-170613T0700Z/
/O.NEW.KPDT.WI.Y.0020.170613T0706Z-170614T0400Z/
Kittitas Valley-
including the cities of Ellensburg and Thorp
1206 AM PDT Tue Jun 13 2017

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect until 9 PM PDT this evening.

* WINDS...West to northwest 25 to 40 mph with gusts up to 55 mph.

* TIMING...Strongest winds will be Tuesday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ041-044-508-510-WAZ024-521-130815-
/O.EXP.KPDT.WI.Y.0019.000000T0000Z-170613T0700Z/
East Columbia River Gorge-Lower Columbia Basin of Oregon-
Foothills of the Southern Blue Mountains of Oregon-
North Central Oregon-Eastern Columbia River Gorge of Washington-
Simcoe Highlands-
1206 AM PDT Tue Jun 13 2017

...WIND ADVISORY HAS EXPIRED...

Winds have decreased across the Columbia River Gorge...Foothills
of the Southern Blue Mountains of Oregon...North Central
Oregon...and Simcoe Highlands.

$$

ORZ507-131100-
/O.CON.KPDT.WI.Y.0019.000000T0000Z-170613T1100Z/
Foothills of the Northern Blue Mountains of Oregon-
including the cities of Pendleton and Pilot Rock
1206 AM PDT Tue Jun 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY THIS
MORNING...

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through early morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
581 
WWUS76 KPDT 131050
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
350 AM PDT Tue Jun 13 2017

...Very windy conditions for the Kittitas Valley and Columbia
River Gorge today...

.Strong winds will continue across the Kittitas valley today.
Winds will increase in the eastern Columbia River Gorge late this
morning.

ORZ507-131200-
/O.EXP.KPDT.WI.Y.0019.000000T0000Z-170613T1100Z/
Foothills of the Northern Blue Mountains of Oregon-
including the cities of Pendleton and Pilot Rock
350 AM PDT Tue Jun 13 2017

...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING...

Winds have decreased in the Northern Foothills of the Blue
Mountains.

$$

ORZ041-WAZ024-131900-
/O.EXB.KPDT.WI.Y.0020.170613T1800Z-170614T0400Z/
East Columbia River Gorge-
Eastern Columbia River Gorge of Washington-
including the cities of Arlington, The Dalles, and White Salmon
350 AM PDT Tue Jun 13 2017

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect from 11 AM this morning to 9 PM PDT
this evening.

* WINDS...West 25 to 40 mph with gusts up to 55 mph.

* TIMING...Strongest winds will be Tuesday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ026-131900-
/O.CON.KPDT.WI.Y.0020.000000T0000Z-170614T0400Z/
Kittitas Valley-
including the cities of Ellensburg and Thorp
350 AM PDT Tue Jun 13 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...West to northwest 25 to 40 mph with gusts up to 55 mph.

* TIMING...Strongest winds will be Tuesday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds over 30 mph and gusts to around
45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 11, 8:53 AM PDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 11, 8:53 AM PDT, 4 hours 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Pendleton OR
853 AM PDT Sun Jun 11 2017

.SHORT TERM...Today through Tuesday...Satellite shows two
circulation areas with upper level low. One is over southwest
Oregon and the other in northern CA. Expect the southwest OR
circulation to rotate south and consolidate into the CA
circulation. I think this will keep precipitation further south
and have lowered POPs across northeast OR for rest of today. As
the low moves east and then northeast, still think there is a
chance for wraparound precipitation in mainly Wallowa County for
Monday. Pressure gradient tightens along east slopes of WA later
Monday and overnight for strong winds. May need to issue wind
advisory for these areas. New 12z NAM keeps this potential and
will compare with other 12z models. As upper low moves into MT on
Tuesday, westerly flow will bring dry and mild conditions across
the area.

&&

.AVIATION...18Z TAFS...VFR conditions will genera;;y prevail
for the next 24 hours. The exception will be at BDN prior to 20Z
with MVFR cigs. Convection will be squashed to the south as upper
level low pressure dives to the SE, thus will use VCSH this aftn at
BDN/RDM...otherwise no precip will be mentioned. Few clouds will
prevail further north for YKM/PSC/ALW, with scattered cumulus for
DLS/PDT. Winds will gust to 20-25 kt this aftn at DLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  68  48  67  47 /  10  20  20  10
ALW  73  51  72  51 /  10  10  10  10
PSC  77  51  79  51 /  10   0  10   0
YKM  76  49  77  47 /  10   0  10   0
HRI  74  50  73  52 /  10  10  10  10
ELN  73  47  71  48 /  10  10  10   0
RDM  63  39  63  35 /  40  10  20  10
LGD  65  47  63  45 /  20  60  50  10
GCD  63  46  63  42 /  50  60  60  10
DLS  74  54  69  53 /  10  10  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

79/80

Nearby

Wind Advisories in Oregon, 2017Wind Advisories in Washington, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.